Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 177, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 20, 2001, 12:00 AM CDT for Hall County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 20, 2001, 12:00 AM CDT (05:00 UTC)
- Expired
- Sep 20, 2001, 12:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hall County, TX
The radar
The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1973 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS54 KLUB 200501 SVRLBB TXC191-200530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1200 AM CDT THU SEP 20 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 1230 AM CDT * AT 1156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS OVER SOUTH CENTRAL HALL COUNTY...OR ABOUT 18 MILES WEST OF CHILDRESS...MOVING SOUTH AT 10 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... RURAL SECTIONS OF SOUTHERN HALL COUNTY AND ALONG STATE HIGHWAY 86... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3451 10047 3452 10082 3431 10077 3433 10042
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 9:43 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 19, 9:43 PM CDT, 2 hours 17 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LUBBOCK TX 943 PM CDT WED SEP 19 2001 STORMS WHICH HAVE BEEN NORTH AND SOUTH OF THE FORECAST AREA ARE THREATENING TO ENTER THE REGION ATTM. IT APPEARS THE STORM OVER DAWSON COUNTY SPLIT WITH THE LEFT MOVER MOVING NORTHEAST AND APPROACHING GARZA COUNTY...WHILE THE STORM OVER ARMSTRONG COUNTY IS ABOUT TO MOVE INTO BRISCOE COUNTY. 18Z ETA AND NEW 00Z ETA SHOWED THE BEST ISENTROPIC LIFT WILL OCCUR FROM ALONG I-27/US 87 CORRIDOR EASTWARD. ETA MODEL SHOWED UPGLIDE OCCURRING IN THE 305-315K LAYER. LOW LEVEL JET AROUND 25 KNOTS ACCORDING TO KLBB VAD WIND PROFILE ATTM. MODELS SHOW THE LOW LEVEL JET WILL INCREASE TO 35-40 KNOTS OVERNIGHT. WOULD EXPECT THUNDERSTORM ACTIVITY TO THE NORTH TO POSSIBLY INCREASE IN AREAL COVERAGE LATER TONIGHT AS THE LOW LEVEL JET CONTINUES TO INCREASE AND ISENTROPIC LIFT INTENSIFIES AFTER 06Z. WILL WORD SLIGHT CHANCE POPS FOR CENTRAL SECTIONS OF THE FORECAST AREA AND CHANCE POPS FOR OFF THE CAPROCK FOR THE REST OF TONIGHT. STRATUS SHOULD DEVELOP AGAIN LATER TONIGHT WITH SOUTHEASTERLY UPSLOPE FLOW INTO THE AREA ALSO. .LUB...NONE. TINSLEY
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 43 min |
| Sep 20, 12:24 AM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 51 min |
| Sep 20, 3:19 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 41 min |
| Sep 20, 3:42 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 48 min |
| Sep 20, 3:56 PM CDT | Severe Thunderstorm Warning | LUB | Hall, Motley | 49 min |
| Sep 20, 4:21 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 39 min |
| Sep 20, 4:34 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 41 min |
| Sep 20, 4:37 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 38 min |
| Sep 20, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 46 min |
| Sep 20, 5:07 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 38 min |
| Sep 20, 5:10 PM CDT | Flash Flood Warning | LUB | Cottle | 2 hr |
| Sep 20, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | King | 47 min |
| Sep 20, 5:32 PM CDT | Tornado Warning | LUB | King | 43 min |
| Sep 20, 6:16 PM CDT | Severe Thunderstorm Warning | LUB | King | 29 min |
| Sep 20, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.